When Hypoglycemia Makes You Sweat ( Diabetes )
You may feel shaky, nervous, or sweaty after taking any medications in the sulfonylurea class, including repaglinide (Prandin), nateglinide (Starlix), or insulin. These symptoms are a warning that your blood glucose is dropping below normal and you are experiencing hypoglycemia. Your brain always needs a certain concentration of glucose in your bloodstream to function. These symptoms generally occur when blood glucose values fall below 70 mg/dl. However, the exact concentration at which these warning symptoms occur varies from person to person.
There are a couple of potential reasons why this happens and taking too much medication is just one of them. Other possible causes include a skipped meal, extra exercise, an interaction between your diabetes medication and another medication, or a change in your kidney or liver function. It is very important to recognize what these symptoms mean so that you can appropriately treat your hypoglycemia. You also need to figure out what caused the hypoglycemia so you can prevent it in the future. If you have frequent hypoglycemia, it is important to notify your health care provider, since your medication dose may have to be reduced.